Irrational l2 invariants arising from the lamplighter group

Grabowski, Łukasz (2016) Irrational l2 invariants arising from the lamplighter group. Groups, Geometry, and Dynamics, 10 (2). pp. 795-817. ISSN 1661-7207

[img]
Preview
PDF (accepted)
main.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (452kB)

Abstract

We show that the Novikov–Shubin invariant of an element of the integral group ring of the lamplighter group Z2≀ZZ2≀Z can be irrational. This disproves a conjecture of Lott and Lück. Furthermore we show that every positive real number is equal to the Novikov–Shubin invariant of some element of the real group ring of Z2≀ZZ2≀Z. Finally we show that the l2l2-Betti number of a matrix over the integral group ring of the group Zp≀ZZp≀Z, where pp is a natural number greater than 11, can be irrational. As such the groups Zp≀ZZp≀Z become the simplest known examples which give rise to irrational l2l2-Betti numbers.

Item Type:
Journal Article
Journal or Publication Title:
Groups, Geometry, and Dynamics
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600/2608
Subjects:
ID Code:
81079
Deposited By:
Deposited On:
16 Sep 2016 14:14
Refereed?:
Yes
Published?:
Published
Last Modified:
31 May 2020 04:03